18-03-2018 09:41 PM
Wow...stupid cancer with every high you seem to get a low...I was so happy Friday getting the news the Chemo is at last working and that I only need 3 FEC which means I was lucky enough to drop 1 session. I was all that’s great news and I can take anything chemo throws at me now I know it’s working ...well that didn’t last long because for some reason I am dreading tomorrow’s session. The thought of going seems to be getting harder each time...urgh my positive buzz has turned into anxious moan...is anyone else finding each session harder than the last to face? Xxx
18-03-2018 04:48 PM
Thanks for the welcome ladies I like the swimming theme and the life raft sounds a mighty good option
My regime has been to have the steroids 4 x 2mg tablets twice a day for the first 4 days for each of the FEC cycles for anti-sickness and have been told to start them the day before T and for the next 2 days in order to make it less likely to have an allergic reaction to the T.
With the chemo, 2 different anti-sickness drugs, the steroids and the injections, its hard to work out what is causing side affects sometimes. I have suffered aches and pains and tenderness in neck and shoulders and stabbing pains in my legs but wasn't sure if its the chemo or injections. Other side affects have been sore mouth/throat (ice lollies helped) numbness in feet (was told it was nothing to do with chemo), stinging eyes, chest pains and flutterings (which I found very scary and Triage told me to call an ambulance), teariness, horrible taste in mouth (sucking sugar free polos helped), heartburn, nausea (ginger biscuits helped) and waking up with my hands numb and tingly, which went away when I wiggled them around rapidly, most recently a really painful tear caused by constipation which made it feel like I was pooing razor blades(Prune juice and an ointment from GP have helped) hair loss and nearly all my eyebrows already too, but still have eyelashes. I missed my period the first cycle but had one the second cycle. Had a red rash/spots and very sensitive skin on my cheeks for a few days each time which went away on its own.
Have also been allergic to dressings on my Picc line, so have had skin reactions and soreness.
I was told painting my nails a dark colour before starting the T might protect them a bit. I had really long thick hair, which I was very fond of but was told there was no point using the cold cap as the drugs were too strong and it wouldn't work.
I wake up about 6 times a night and something that has really helped me get back to sleep and to stop my mind going a hundred miles an hour has been listening to audio cassette books with headphones, couldn't do without it now. Xx
18-03-2018 04:03 PM
18-03-2018 01:05 PM
18-03-2018 12:41 PM
Hi Jamesy, I was given the same amount (i.e. 8mg twice daily) and was concerned but no apparent ill effects, other than had a problem sleeping but they wouldn’t have gone ahead with chemo if I hadn’t have taken them. To try and resolve the sleeping issue,I took the first dose early, and the second dose around about 2pm.
18-03-2018 10:12 AM
18-03-2018 09:41 AM
18-03-2018 08:43 AM
18-03-2018 08:42 AM
Welcome Paloma to our little band of swimmers. If you’ve read our posts you might see we have a keep swimming moto...thought out by one of our ladies little girl. We also have an emergency life raft for bad days crewed by Idris Elba, Tom Hardy and Thor!!! Yes things get a little weird here at times...I blame all the drugs.
Marie I found the first T the most painful, second much better, general pain killers will definitely help loads just check your temp before each dose of Paracetamol. Space out your dose too so you tKe Paracetamol then 2 hours later your Ibuprofen and so on...I used some 15mg codeine tablets for a couple of nights which helped me sleep but you have to be a bit careful if you’re constipated.
Good luck it does pass after a couple of days...
ive got my 4th session tomorrow and FEC number 2!!! Xxx
18-03-2018 08:14 AM
Welcome to the swim team Paloma 😊🐠
I'm doing EC-T, finished EC (woop) and start T on the 27th (eek) 😯
Hey Marie, this might be a silly suggestion but have you tried paracetamol or ibuprofen? I found the clariton didn't do anything but ibuprofen did. Also, check with your doc if you have to take all 8 as it seems it varies around the country - I get given 10 but some others only 5.
18-03-2018 06:38 AM
17-03-2018 10:18 PM
Hi Ladies, not sure if I am posting in the right part? Good to read some of your posts on your journey's so far. I started FEC-T in January also, I've had 3 x FEC so far and will be starting the T part on 29th March. Best wishes to you all x
16-03-2018 11:13 PM
Fantastic news Rosie and thanks for the heads up on what to expect with the T. Have felt fine this evening although a little tired but that might be the lack of sleep last night.
Thanks for all your kind words ladies. I think as the weather gets warmer I will go commando more often - it feels great. Have a great weekend everyone x